Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


joints pain as side effect
Aug 14, 2000

DEAR DOCTOR, At the last few months I developed joints pain in my knees and elbows. I am on the same combination of ZIAGEN, viramune and epivir for the last two years with 700 cd4 and less than 50 vl. I tried anti-inflammation (celebrex) and had only minor temporary relief. my doctor suspects ZIAGEN. Can hyper sensitivity to ziagen start after two years? are the joints pain (knees & elbows) side effects of HIV drugs? which drug? also I am 49 years old and maybe my symptoms are not HIV related? I do not want to make any changes in my regimen unless I am sure. please help. I do not know what to do. thank you very much for your input.

Response from Dr. Henry

It would be surprising if your HIV drugs were the cause. I assume they have looked for any type of rheumatoid arthritis or other inflammatory arthritis. Joint pain is moderately associated with HIV infection and can be tough to sort out. You don't mention which joints are involved, what pattern the pain exhibits, what makes it better, any family history, etc. Those are the sorts of questions that a rheumatologist would ask you. I would suggest seeing an HIV experienced rheumatologist if that is possible. Keith Henry, M.D.



Previous
constant fever
Next
Cocktail Eyes? Is this possible?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement